Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2005, 6:44 PM CDT for Robertson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 6:44 PM CDT (23:44 UTC)
- Expired
- May 12, 2005, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 122345 SVROHX TNC147-130015- /O.NEW.KOHX.SV.W.0081.050512T2344Z-050513T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 644 PM CDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 715 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ADAMS...OR ABOUT 13 MILES WEST OF SPRINGFIELD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADAMS BY 655 PM CDT CEDAR HILL BY 700 PM CDT LAT...LON 3653 8726 3639 8712 3652 8688 3669 8705 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 12, 2:30 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU MAY 12 2005 .SHORT TERM...(THROUGH FRI) CURRENT...NEARLY STATIONARY TSRA TO SW OF BNA MOST LIKELY ASSOCIATED WITH WEAK LO LEVEL TROF. ALSO SOME ISOLATED TOPO ACTIVITY AGAIN OVER PLATEAU. TEMPS QUITE WARM...IN 85-90 DEG RANGE. EVER INCREASING CHANCE OF CONVECTION AS AIR MASS FURTHER DESTABILIZES AND H5 RIDGE BREAKS DOWN. BEST CHANCE OF COURSE IN NORMALLY FAVORED DIURNAL TIMES. .LONG TERM... STILL LOOKS GOOD FOR RAIN SAT. FRONT SHOULD BE AROUND BNA BY 00Z SUN...AND PUSH THRU REST OF CWA SAT EVE. COULD BE SOME SEVERE WEATHER SAT BUT WILL NOT MENTION FOR NOW. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...FOLLOWED MAV NUMBERS PRETTY CLOSELY...AGAIN A LITTLE COOLER TONITE. BNA BT 64/88/65/78 1237 CKV BT 64/87/64/77 1257 CSV BT 58/84/61/75 1227 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 12, 5:30 AM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT SWEEPING ACROSS THE REGION MAY BRING A ROUND OF ISOLATED SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE SATURDAY. 07
In the hours before
Special weather statement, May 12, 1:15 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT THU MAY 12 2005 TNZ056>058-060-093-094-121845- HICKMAN-LAWRENCE-LEWIS-MAURY-PERRY-WAYNE- 115 PM CDT THU MAY 12 2005 A THUNDERSTORM WAS PRODUCING BRIEF DOWNPOURS OF HEAVY RAIN IN LEWIS COUNTY...OVER DEPRIEST BRANCH. LITTLE MOVEMENT IN THE THUNDERSTORM CAN BE EXPECTED THROUGH 145 PM. BOYD 01
Special weather statement, May 12, 3:36 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT THU MAY 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-122200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 336 PM CDT THU MAY 12 2005 ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH LITTLE MOVEMENT...BECAUSE OF A WEAK WIND FIELD ALOFT. ACTIVITY SHOULD BEGIN TO DISSIPATE AROUND SUNSET. BOYD 01
Local storm report, May 12, 5:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL VANLEER 36.24N 87.44W
05/12/2005 0.75 INCH DICKSON TN TRAINED SPOTTER
STORM SPOTTER REPORTED PENNY SIZE HAIL IN VANLEER
&&
JLMLocal storm report, May 12, 5:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 6 N CHARLOTTE 36.27N 87.35W
05/12/2005 0.75 INCH DICKSON TN TRAINED SPOTTER
SPOTTER IN CUMBERLAND FURNACE REPORTED PENNY SIZE HAIL
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 38 min |
| May 12, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 31 min |
| May 12, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.